No Smoking Day

Feel Dreadful on Champix

I am now on my 13th day of not smoking. I am on champix and the nausea is getting worse and worse, lasting for over an hour each time I take it. This morning it was so bad I had sweat beading on my forehead. Has anyone got any tips to make it bearable.

I am getting to the point where I want to cut down the doseage just to be able to function. Haver terrible acid indigestion as well.

How have others oped with it. I am so scared I will want a ciggie if I cut down the dose.

Also how do you come off the drug, do you gradually cut down the dose or just come off it.

Thanks

9 Replies
oldestnewest

Hi Skint :)

First well done on 13 days quit

Sorry you are having problems with champix I used it but although I had a little nausea usually with the one I took in the morning it was nothing like you describe so do not know what to advice except maybe go back to Dr/nurse but a lot of people on here have used it so most probably someone will be able to tell you more

When I came off I did it gradually by just taking 1 a day and then every other day I did this from about week 7 and was off completely by week nine

Hope you soon feel better just hang in there

Reply

Hi Skint,

Apparently it's not an unknown thing to have a connection between Champix and Nausea. I can think of a 1 year + successful member quitting with Champix and she mentioned that she had them with food. If you are already then trying doing it another way. But, also think about Margaret's advise re seeing your medical advisor.

Also you may wish to have a read and see if there are any answers in the hyperlink below. We're advised that it comes from a forum much like this and has comments for and against. You could also trying doing a search with the word 'Champix'. Maybe at some future point this forum will get stickies so that information would be more readily available.

drugs-forum.co.uk/forum/s.....

Cav

Reply

quit after a week on champix

Hi, I am on day 14 and stopped taking champix after a week as i also felt sick and was having problems sleeping. I feel a lot better and think that my own will power is strong enough. I now wonder if the champix worked at all or was it all in my head? Anyway I hope you feel better soon.

Reply

Hi Skint

I am only on day 7 of taking Champix, so not hit the 1mg dose yet. I found I felt a bit sick in the morning and am a bit worried if that will be worse on the higher dose tomorrow. Anyway, i found this helped. I start to eat a piece of dry toast and take the tab about 1/2 way through with some milk. I then finish the toast. Sounds like a bit of a ritual but its helped the sickly feeling a lot. Will see how tomorrows first 1mg dose goes! :eek:

Reply

Thanks everyone. I was taking it on an empty stomach in the morning, so have decided to take it later around 9.30am when I get to work and have my breakfast and see if that makes any difference. Will let you know

Reply

Hello everyone

re the nausea with champix as i said i only had a little with the morning one so took it later that worked for me but we all react differently to drugs so try changing times you take them and if that doesn't help go back to GP/nurse

Reply

Hi,

I am on day 7 and have found the same, I feel more sick as the days go on. I try to take the first one after or with breakfast and the night one just before I go to bed so hopefully I will be asleep when the nausea comes along.

Reply

Hi all

I never used champix myself but have read many posts from people who have. Stuard margs son took them im sure he said you must eat some thing with the pills to take away the sickness. xxxx

Reply

ginger biscuits!!! fabulous for taking away nausea.

that and make sure you take it when you are eating. i did it by eating half my dinner then have the tablet, then eat the rest of dinner then if i still felt sick id have a few ginger biscuits and it made me feel better.

i have to admit the side effects of champix were that bad for me i stopped taking it mega early but luckily i didnt go back to smoking after. Keep with it, it will be worth it :)

Reply

You may also like...